PDA

View Full Version : False Positive



Katina
03-31-2011, 10:14 PM
I was aware many medications cause a false positive ANA, but I just found out that the contraceptive pill I've been taking for the past 4 months will also cause a positive reading. I am so relieved! This makes a lot of sense because apart from my 1:640 reading and fatigue I have no symptoms of lupus or any other disease. But I'm still gonna go ahead with my upcoming appointment just because I've already scheduled it.

Yippee!

Toradoradi
03-31-2011, 10:27 PM
What pill were you taking? I've been having issues as well and am on the pill. My doctor didn't say anything to be about it causing that though...How did you find out that was what it was?

Katina
03-31-2011, 10:56 PM
I've been taking Brenda-35 ED for my acne since late November. My doctor didn't mention anything about that being the cause either, but I read it online that medications can cause false readings.

Toradoradi
03-31-2011, 11:03 PM
Hmm I take sprintec now. I've been on it for over a year and on BC for almost 4 years. My symptoms are more then just positive ANA and fatigue though so I'm not sure if that would cause that or not. I'm pretty sure there is a test for drug induced lupus and I think my doctor did it but I'm not sure if it applies. I have read a few places that BC can raise your risk of getting lupus though, something about the estrogen in it they think. I'll have to ask my doctor about it when I go in next thursday to get more details on everything going on. I've been dealing with this for about 2 years and just got a diagnoses last month. This next appointment it more of a confirmation/check up on the meds I'm on and see how I'm doing...we'll see how it goes though. How nice it would be if that were the cause of what was going on with me. Just as simple as not taking it anymore. Though I can't say I'm holding my breath for that.

Nonna
04-01-2011, 02:44 AM
I am sure that quality control and research had improved BC pills over the last 30 years; but when I tried them back in the late 60's they wreeked havoc with my body. Be careful.

ritzbit
04-01-2011, 07:08 AM
There is no proven link between lupus and birth control and I know for some people it is not safe to take and for others it is. I was on the drug minocycline for my acne before my lupus diagnosis and they told me stop taking it and switched me to birth control because the minocycline could cause weird results as well. I wouldn't think one way or the other about it until you go back to the doctor and have more blood tests run.